MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 31MECJ-502
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Occlusion (1984); Low Cardiac Output (2501)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 31mm masters series valve expanded cuff was selected for implant in the patient.Prior to the procedure the leaflets were checked multiple times using a q-tip, but once the device was implanted one leaflet would not open.The device was removed from the patient and the leaflets appeared to open and close normally outside the annulus.A 33mm medtronic hancock tissue mitral valve was implanted instead and the procedure was completed.The patient did experience a low output syndrome from the 3 aortic cross clamps during the procedure.
 
Additional Manufacturer Narrative
The reported event of one leaflet not opening could not be confirmed.No anomalies were found with the valve, and functional testing upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10992634
Report Number2648612-2020-00137
Device Sequence Number3699158
Product Code LWQ
UDI-Device Identifier05414734006613
UDI-Public05414734006613
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model Number31MECJ-502
Device Catalogue Number31MECJ-502
Device Lot Number7415391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;